EconPapers    
Economics at your fingertips  
 

On the incentive properties of multi-item auctions

Mitsunobu Miyake
Additional contact information
Mitsunobu Miyake: Department of Economics, University of Kagawa, Takamatsu, 760, Japan

International Journal of Game Theory, 1998, vol. 27, issue 1, 19 pages

Abstract: In a market of indivisible objects where a buyer consumes at most one object, the buyer-optimal auction is a multi-item generalization of Vickrey's second-price auction. If the optimal auction is formulated as a strategic game, it is well-known that it satisfies good incentive properties, i.e., the honest strategy profile is a Nash equilibrium, a unique perfect equilibrium and a dominant strategy equilibrium. For each of the three incentive properties, it is shown that the optimal auction is a unique auction satisfying the property. The uniqueness results are derived in a general setting with budget constraints and non-linear utilities.

Keywords: Multi-item; auctions; ·; Nash; equilibrium; ·; perfect; equilibrium; ·; dominant; strategy; equilibrium (search for similar items in EconPapers)
Date: 1998-05-19
Note: Received November 1995/Revised version October 1996/Final version March 1997
References: Add references at CitEc
Citations: View citations in EconPapers (16)

Downloads: (external link)
http://link.springer.de/link/service/journals/00182/papers/8027001/80270001.pdf (application/pdf)
Access to the full text of the articles in this series is restricted

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jogath:v:27:y:1998:i:1:p:1-19

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/182/PS2

Access Statistics for this article

International Journal of Game Theory is currently edited by Shmuel Zamir, Vijay Krishna and Bernhard von Stengel

More articles in International Journal of Game Theory from Springer, Game Theory Society
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-04-02
Handle: RePEc:spr:jogath:v:27:y:1998:i:1:p:1-19